Alert archive / West Virginia / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Jun 4, 2014, 12:23 PM EDT for 16 counties in West Virginia; 4 counties in Kentucky; 5 counties in Ohio. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2014, 12:23 PM EDT (16:23 UTC)
- Expired
- Jun 5, 2014, 5:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 25 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Putnam County, WV, Roane County, WV, Wayne County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 34 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
514 WGUS61 KRLX 041623 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1223 PM EDT WED JUN 4 2014 KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-024>029-050030- /O.NEW.KRLX.FF.A.0004.140604T1623Z-140605T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE 1223 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH... LAWRENCE OH...MEIGS AND VINTON. IN WEST VIRGINIA...BOONE... BRAXTON...CABELL...CALHOUN...CLAY...GILMER...JACKSON WV... KANAWHA...LINCOLN...LOGAN...MASON...MINGO...PUTNAM...ROANE... WAYNE AND WIRT. * THROUGH LATE TONIGHT * ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. ANY SHOWER OR STORM WILL HAVE THE POTENTIAL OF DOWNPOURS...WITH AN INCH OF RAIN FALLING IN LESS THAN AN HOUR. IF REPETITIVE OR PROLONG SHOWERS OR STORMS HIT THE SAME AREA...FLASH FLOODING COULD OCCUR ON SMALL STREAMS AND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...MONITOR WATER LEVELS OFTEN...EVEN LATE TONIGHT...IF REPETITIVE OR PROLONG RAIN OCCURS. BE PREPARED TO TAKE ACTION SHOULD STREAM LEVELS RISE QUICKLY...OR A FLASH FLOOD WARNING IS POSTED. COUNTY AND LOCAL OFFICIALS SHOULD ALSO HEIGHTEN THEIR WEATHER AWARENESS. && $$
2 follow-up statements
193 WGUS61 KRLX 050009 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 809 PM EDT WED JUN 4 2014 KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-024>029-050815- /O.CON.KRLX.FF.A.0004.000000T0000Z-140605T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE 809 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...GALLIA...JACKSON OH...LAWRENCE OH...MEIGS AND VINTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL... CALHOUN...CLAY...GILMER...JACKSON WV...KANAWHA...LINCOLN... LOGAN...MASON...MINGO...PUTNAM...ROANE...WAYNE AND WIRT. * UNTIL 5 AM EDT THURSDAY * ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. ANY SHOWER OR STORM WILL HAVE THE POTENTIAL OF DOWNPOURS...WITH AN INCH OF RAIN FALLING IN LESS THAN AN HOUR. IF REPETITIVE OR PROLONG SHOWERS OR STORMS HIT THE SAME AREA... FLASH FLOODING COULD OCCUR ON SMALL STREAMS AND CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE ALONG A FLOOD PRONE SMALL STREAM...MONITOR WATER LEVELS OFTEN...EVEN LATE TONIGHT...IF REPETITIVE OR PROLONG RAIN OCCURS. BE PREPARED TO TAKE ACTION SHOULD STREAM LEVELS RISE QUICKLY...OR A FLASH FLOOD WARNING IS POSTED. COUNTY AND LOCAL OFFICIALS SHOULD ALSO HEIGHTEN THEIR WEATHER AWARENESS. && $$
422 WGUS61 KRLX 050855 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 455 AM EDT THU JUN 5 2014 KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-024>029-051000- /O.EXP.KRLX.FF.A.0004.000000T0000Z-140605T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS... ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE 455 AM EDT THU JUN 5 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING. THE HEAVIEST OF THE RAIN HAS MOVED OUT OF THE AREA. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. LINGERING SHOWERS THIS MORNING WILL GIVE WAY TO DRIER AIR MOVING IN FROM THE NORTH...AS A COLD FRONT CROSSES. $$ TRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Jun 4, 6:36 AM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 4, 6:36 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 636 AM EDT WED JUN 4 2014 .SYNOPSIS... A FRONT STALLED OVER THE AREA THIS MORNING...MOVES NORTH THIS AFTERNOON...AND THEN SOUTH LATE TONIGHT INTO THURSDAY. HIGH PRESSURE CROSSES FRIDAY INTO SATURDAY. NEXT SYSTEM SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... 630 AM UPDATE... INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS ALONG THE TUG FORK PARALLEL TO THE WARM FRONT THIS MORNING...CARRYING IT N WITH THE FRONT TODAY. PREV DISCN... A COLD FRONT THAT SETTLED SWD INTO THE AREA OVERNIGHT...APPEARS TO HAVE STALLED IN A W TO E ORIENTATION ACROSS THE CENTER OF THE FCST AREA EARLY THIS MORNING. IT REMAINS THERE UNDER ZONAL UPPER LEVEL FLOW THIS MORNING...BEFORE MOVING N AS A WARM FRONT THIS AFTERNOON...AS H7 FLOW BACKS TO SW. CAN ALMOST NEVER DISCOUNT THE SHOWER/THUNDERSTORM POSSIBILITY NEAR AND S OF THE FRONT. AFTERNOON IS NOT THE MOST FAVORED TIME FOR WARM ADVECTION ELEVATED CONVECTION...BUT DO INCREASE POPS TO HIGH CHANCE N AS THE WARM FRONT PUSHES N. UPPER LEVEL FLOW REMAINS ZONAL INTO THIS EVENING...UNTIL A FLAT S/W TROUGH MOVES THROUGH...THEN VEERS TO WNW IN ITS WAKE. THAT S/W PUSHES A SFC LOW EWD ALONG NRN FRINGES OF FCST AREA TONIGHT...DRAGGING A COLD FRONT INTO THE MIDDLE OHIO VALLEY TOWARD DAWN THU. THERE IS PLENTY OF MOISTURE AND WIND SHEAR TO...TOGETHER WITH AFTERNOON HEATING AND NEARLY STEADY TEMPERATURES ALOFT...SUPPORT STRONG TO POSSIBLY SEVERE THUNDERSTORMS SOMEWHERE AHEAD OF THE COLD FRONT. ONE KEY TO THIS PART OF THE FCST IS THE UPSTREAM COMPLEX OVER THE MIDWEST. IF IT WERE TO HOLD TOGETHER DURING THE DAY TODAY...IT WOULD TRACK EWD OR ESEWD RIGHT ACROSS CENTRAL PORTIONS OF THE AREA...CARRYING ITS ATTENDANT EXCESSIVE RAINFALL THREAT...ALONG WITH ITS SEVERE THREAT...WITH IT. THIS WOULD PULL THE SEVERE THREAT BACK TO MIDDAY AND AFTERNOON TODAY...RATHER THAN LATE TODAY AND TONIGHT...AND ALSO INTRODUCE OR ENHANCE THE THREAT FOR EXCESSIVE RAINFALL...AND HENCE THE SLIGHT TO MODERATE EXCESSIVE RAINFALL DAY 1 FCST OUT OF WPC. THINKING HERE IS THAT THE COMPLEX WILL UNDERGO CLOUD TOP WARMING AFTER SUNRISE AND THUS BREAK UP. RESIDUAL OUTFLOW BOUNDARIES AND THE PROGRESS OF THE WARM FRONT INTERACT NON-LINEARLY AND FOCUS WHERE NEW CONVECTION FIRES UP LATER THIS AFTERNOON. SYNOPTICALLY...THE FORECAST AREA WILL BE IN THE WARM SECTOR JUST S OF THE EWD-MOVING SFC LOW...THE MOST FAVORED AREA FOR STRONG CONVECTION...ESPECIALLY GIVEN THE UPPER LEVEL S/W FORCING ALSO PASSING RIGHT OVER THE AREA. THE MODELS DO CONTINUE TO HOLD THE BEST INSTABILITY OUT TO THE W EVEN AS THE DYNAMICS STREAK EWD ACROSS THE FCST AREA THIS EVENING. WIND SHEAR FAVORS THE LATE DAY CONVECTION EVOLVING AN ORGANIZED BOWING LINE WHICH THEN COULD OUTRUN THE BEST INSTABILITY WHILE GETTING WELL AHEAD OF THE SFC COLD FRONT. THIS WOULD SPEED UP THE SEVERE THREAT SOMEWHAT WHILE ALSO ENHANCING IT...THE DAMAGING WIND THREAT IN PARTICULAR. THE DAMAGING WIND THREAT IS HIGHLIGHTED IN THE WEATHER GRIDS / ZONES FOR LATE THIS AFTERNOON AND TONIGHT...ALONG WITH LOCALLY HEAVY RAINFALL. THE SPEED OF THE CONVECTION SHOULD KEEP EXCESSIVE RAINFALL LOCALIZED FOR THE MOST PART. THIS COULD CHANGE IF EITHER THE UPSTREAM MCS SURVIVES TODAY...OR TRAINING SETS UP WITH THE NEW CONVECTION LATE TODAY AND TONIGHT. PRECIPITATION ENDS EITHER IN THE WAKE OF THE CONVECTION OR WITH THE FRONT ITSELF AS IT PUSHES INTO THE MIDDLE OHIO VALLEY BY DAWN THU. STRATUS WILL ACCOMPANY THE FRONTAL INVERSION ONCE THE FRONT PASSES. USED BIAS CORRECTED DATA TO LOWER HIGHS A LITTLE TODAY GIVEN CLOUDS FROM THE MCS AND THE WARM FRONT. THIS COULD ALSO DAMPEN THE SEVERE POTENTIAL FOR LATER TODAY AND TONIGHT. USED A NAM / MET BLEND FOR TEMPERATURES 12Z THU IN THE BAROCLINIC ZONE TO ARRIVE AT LOWS...WHICH SHARPENS THE DEPICTION OF THE THERMAL GRADIENT A LITTLE. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... THERE WILL BE ONGOING CONVECTION TO BEGIN THE SHORT TERM WITH A COLD FRONT POSITIONED FROM NORTHERN WV SOUTHWEST ALONG THE OHIO RIVER AND INTO EASTERN KY...SHORTWAVES EMBEDDED IN UPPER LEVEL FLOW AND AMPLE MOISTURE OUT AHEAD OF THE COLD FRONT WILL SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS WV AND OUR EASTERN KY/VA COUNTIES...ALTHOUGH ANY SVR POTENTIAL SHOULD BE OVER FOR MOST BY SUNRISE THURSDAY...WITH LINGERING 500J CAPE IN WARM SECTOR AHEAD OF THE FRONT OVER THE SOUTHERN COAL FIELDS AND SOUTHEASTERN MTN COUNTIES AROUND SUNRISE...CANT RULE OUT A SVR GUST WITH ANY ONGOING CONVECTION ACROSS THAT AREA...EVEN THEN WESTERLY 850 FLOW WILL BE WEAKENING TO THE 30KT RANGE...SHOWERS AND GENERAL THUNDERSTORMS WILL LINGER THROUGH THE MORNING BEFORE BEING SWEPT ESE BY EARLY AFTERNOON...HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT AND WE DRY OUT NICELY BY THE END OF THE DAY THURSDAY THROUGH EARLY FRIDAY...LOTS OF UNCERTAINTY TO THE POSITION OF THE WARM FRONT APPROACHING FROM THE WSW AND ANY ASSOCIATED PRECIP FRIDAY AFTERNOON...FOR NOW WENT PRIMARILY WITH NAM SOLUTION AND CHANCE POPS ACROSS SOUTHERN COALFIELDS...BUT DID DOWNPLAY CONVECTION POTENTIAL WITH DOUBTS IN THE WARM FRONT LIFTING THAT FAR NORTH DURING THE DAY FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... FOLLOWED WPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH ACROSS THE SOUTHERN GREAT LAKES. EXPECT A GOOD WARMUP AND MOISTURE INFLUX AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... PATCHY MVFR STRATOCU AND MIST FIRST THING THIS MORNING DISSIPATES WITHIN FIRST HOUR OR TWO OF FCST. THE COLD FRONT THAT TRIGGERED THE THUNDERSTORMS LAST EVENING WILL RETURN N AS A WARM FRONT THIS AFTERNOON...WITH SOME SHOWERS AND A FEW THUNDERSTORMS THAT MAY CARRY MVFR...LOCAL IFR...CONDITIONS. OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS. LOW PRESSURE WILL TRACK N OF THE AREA TONIGHT...DRAGGING THE FRONT BACK DOWN AS A COLD FRONT. THIS WILL TRIGGER THUNDERSTORMS...SOME OF WILL BE QUITE STRONG...LATER TODAY AND TONIGHT. HAVE GUSTS OF 40 TO 45 KTS IN THUNDERSTORMS IN THE TAFS...BUT SEVERE GUSTS...50 KTS OR MORE...ARE POSSIBLE. THESE STRONG THUNDERSTORMS WILL ALSO CARRY LIFR CONDITIONS. MOST OF THE ACTION SHOULD BE 01Z-05Z THU...LATEST E. THE THUNDERSTORMS WILL TEND TO WEAKEN AFTER 06Z THU...AND THE COLD FRONT WILL START TO BRING AN END TO THE ACTION ALTOGETHER BY 12Z THU...AS IT PUSHES INTO THE MIDDLE OHIO VALLEY. LIGHT AND VARIABLE SFC FLOW THIS MORNING WILL BECOME LIGHT S TO SW THIS AFTERNOON AND TONIGHT...AND THEN TO NW AND A BIT BRISK BEHIND THE FRONT OVER THE MIDDLE OHIO VALLEY TOWARD 12Z THU. LIGHT NW FLOW ALOFT THIS MORNING WILL BECOME LIGHT SW THIS AFTERNOON...AND THEN MODERATE SW TONIGHT. A WIND SHIFT TO LIGHT TO MODERATE N ALOFT WILL MAKE IT TO THE OHIO RIVER BY 12Z THU. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND DEGREE OF IMPACTS FROM THUNDERSTORMS COULD VARY LATER TODAY AND TONIGHT. IF A LARGE BOWING LINE DEVELOPS LATER TODAY...THAT WOULD LIKELY SPEED UP THE TIMING...ESPECIALLY DOWNSTREAM...AS WELL AS INCREASE THE WIND THREAT. TIMING AND EXTENT OF POST RAIN FOG AND STRATUS WILL VARY LATE TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H M H H H H H H H H H H EKN CONSISTENCY H M M H H H H H H H H H PKB CONSISTENCY L L L H H H H H H H H H CKB CONSISTENCY M L H H H H H H H H H H AFTER 12Z THURSDAY... OCCASIONAL IFR IN SHOWERS AND STRATUS THU MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JM NEAR TERM...TRM SHORT TERM...JM LONG TERM...JMV AVIATION...TRM
Hazardous weather outlook, Jun 4, 6:44 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 644 AM EDT WED JUN 4 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-051045- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 644 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE A POSSIBILITY LATER TODAY AND TONIGHT. THE EXACT TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION IN PART DEPENDING UPON THE EVOLUTION OF A THUNDERSTORM COMPLEX OVER THE MIDWEST THIS MORNING. HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE REPEATED DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM / JM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Clay, Jackson, Kanawha, Putnam, Roane | 49 min |
| Jun 3, 9:48 PM EDT | Special Weather Statement | RLX | Boone, Lincoln | 57 min |
| Jun 3, 10:03 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Putnam | 42 min |
| Jun 4, 1:13 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 32 min |
| Jun 4, 1:51 PM EDT | Special Weather Statement | RLX | Wayne | 24 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | RLX | Putnam | 47 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 40 min |
| Jun 4, 3:02 PM EDT | Special Weather Statement | RLX | Mingo | 28 min |
| Jun 4, 3:18 PM EDT | Special Weather Statement | RLX | Boone | 42 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Logan | 49 min |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 46 min |
| Jun 4, 5:00 PM EDT | Special Weather Statement | RLX | Wayne | 45 min |
| Jun 4, 5:02 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Wayne | 43 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam and 3 more | 26 min |
| Jun 4, 5:31 PM EDT | Special Weather Statement | RLX | Raleigh | 44 min |
| Jun 4, 6:22 PM EDT | Special Weather Statement | RLX | Boone | 53 min |
| Jun 4, 6:27 PM EDT | Special Weather Statement | RLX | Logan | 48 min |
| Jun 4, 6:51 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Raleigh, Wyoming | 39 min |
| Jun 4, 12:07 PM EDT | Severe Thunderstorm Warning | RLX | Greenup | 23 min |
| Jun 4, 12:36 PM EDT | Special Weather Statement | RLX | Greenup | 39 min |
| Jun 4, 5:34 PM EDT | Flash Flood Warning | RLX | Boyd, Greenup | 3 hr |
| Jun 4, 5:37 PM EDT | Special Weather Statement | RLX | Carter | 38 min |
Nearby
Flash Flood Watches in West Virginia, 2014Flash Flood Watches in Ohio, 2014Flash Flood Watches in Kentucky, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.